Dallas woman escapes death after suffering extreme reaction to antidepressant

2 months ago

Dallas news, Texas news.

A Dallas designer shared her miraculous survival after experiencing a severe reaction to antidepressant Lamictal a few weeks after she started medication for major depressive disorders.

Christian Bennett, 29, first had fevers and headaches. But one day, as she brushed her teeth, her lip tissue fell off.

Panicked, Bennett went to a local hospital where nearly fifty doctors examined her before deciding she was suffering from toxic epidermal necrosis or a skin reaction to her antidepressant.

By then, Bennett’s arms and legs began blistering and she had a membrane transplant to save her eyes from the same fate.

To see also:
  • Mom who jumped to death off Manhattan building with daughter, 5, was reducing depression treatment that made her suicidal
  • Mom intentionally left infant son to die in hot car as she suffered postpartum depression
  • “I was in and out of consciousness. I had gone into shock due to the pain and I have little memory about what happened during my transfer apart from my arms blistering and starting to slough off.”

    Bennett was placed in a medically-induced coma then bed-bound for the next nine months and only fed by a tube.

    “I still feel angry some days that I had to live with so much pain daily due to medication that was meant to make me feel better and I feel so alone with my illness, as I don’t know one person who shares my experience,” she said.

    “Now, I’m very cautious about what medications I am prescribed and I don’t take anything new that I haven’t had before – but it’s a miracle that I’m alive.”